Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Getting off Cirpralex

I've been on 10mf of cipralex for about 1.5 years now to help with anxiety.  im trying to ween off now and have dropped from 10mg to 5mg for the last 6 days.   I think I'm doing ok but am getting brain zaps and jitters.  It kind of freaks me out a bit and then I worry that my anxiety is coming back (although I'm pretty sure it's just the side effects of reduced dose).  
Has anyone out there had successful tapering off?  How long did your symptoms last?  
6 Responses
Avatar universal
   why do you want to come off is the med is it not working, I have come down from 10mg to 5mg without  problems ,  never stopped Lexapro I cross tapperd it
Avatar universal
It was only meant to be a temporary thing to help with post pardm .... I'm feeling really good and it has definitely helped!! I'm just ready to get off and my Dr said that she thought so too
Avatar universal
It's really nice to know and good to hear that  you feel much better and ready to come off meds. I felt same kind of anxiety being tapered down and having meds removed when I got better. It's always a concern with me for withdrawal effects that happen or may happen, and whether or not relapse will happen. Talk to your doctor about the brain zaps and jitters. When we started tapers, I told my doctor about my concerns, and we discussed and came up with directions, plan, and definitely, to communicate with each other, when required, between appointments,

There were a few times, we had to adjust the taper to smaller increments, slow down a bit at each appointment, or go back to a previous dose. I didn't make adjustments without him knowing about it,

They usually like to know about anything that comes up, so they can do something about it or advise you. At least, that is what my doctor said to me. I only suffered  through withdrawal effects when I didn't listen to or communicated with him. He sighed and admonished me kindly and respectfully, and told me that it helps me alot (and himself),  if I called him up timely, not waiting for the next scheduled appointment, even if it was next day,  or wait for him to figure out what is going on with me, and just tell him what I am going through. I can be stubborn, unreasonable , and hardheaded at times. I like to think I do that rarely. :) He knew as well as I, that everyone is different when it comes to treatment and med responses.
Avatar universal
I always forget to add one more thing. After the med was completely removed, we still had office visits to evaluate how I was doing, to make sure there was no relapse or effects. He is a psychiatrist. While I was on meds, I had gone through an intense program learning how to cope and deal with problems and anxieties, so I didn't relapse. So, there were moments in life that really tested how I was managing without the meds, and we reviewed and evaluated those teating moments to make sure I was okay. It was successful.
Avatar universal
I meant testing, not teating. LOL.
Avatar universal
You might want to try tapering slower.  Many people have said fish oil helps with the brain zaps.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?